Jump to content

Grandma had an intracerebral hemorrhage 9 days ago, need advice and reassurance


Recommended Posts

Hi guys, I'm new here and need some sort of advice and reassurance. My 86 year old grandma had a non traumatic intracerebral hemorrhage that required no surgery, just seizure medication bc 2 weeks ago she was hospitalized and I believe they misdiagnosed her with just high blood pressure and dementia because after having a severe headache.

 

A few hours later she just got severe memory loss to the point she couldn't remember her name or how to sit on the toilet. She's had every once in a blue moon seizures so I thought her confusion meant an oncoming seizure. She didn't have one so I called 911 and they only kept her for 7 hours and released her with new blood pressure medication and said her memory loss was dementia which I didn't believe!

 

A week later she had a seizure and when she went to the ER they found a hemorrhage but they said it wasn't in a major area and they believe it will heal on its own. They kept her in ICU for 3 days. Since she's been home she can't walk, lift/move her legs,or turn over in bed. She has no appetite and gets full off 3 strawberries, and on and off memory loss and even hallucinations.

 

She has bruises on both legs and on arm the doctor said they didn't look like bed sores and weren't in typical bed sore areas of the body. Are those symptoms normal or should she go back to the hospital? Has anyone else had these symptoms?

Link to comment
Share on other sites

  • Super Mario changed the title to Grandma had an intracerebral hemorrhage 9 days ago, need advice and reassurance

Hi Cookiebutter :) 

 

A very warm welcome to BTG.

So very sorry to read about your Grandma. Such a worrying time for you too.

 

We are based in the UK. Has there been any aftercare or rehabilitation set up for her on returning home ? 

 

If i was you i would take her back to hospital. The fact she has deteriorated so much that she cant walk, lift her legs or turn over. No real appetite can be normal at first after a bleed. The bruises if not bed sores need investigating. Is Grandma on any blood thinners? This can cause people to bruise very easily, just a thought, but then the Dr would have known that.

 

So many unanswered questions and worries, i really would take Grandma back to hospital to get those answers and also make sure support and help is put in place.  Write down all your questions. I hope her memory and confusion has improved, bless her xx

 

Take good care of yourself too and when you get time please let us know how you are both doing.

Wishing you both well.

Tina xx

 

 

  • Like 3
Link to comment
Share on other sites

Hi cookiebutter,

 

I completely agree with Tina's reply about the bruises and blood thinners.

 

I would also check out if your Grandma might possibly have a UTI (Urinary Track Infection) which is causing the confusion and changes in behaviour, especially if she's not taking in enough fluids in and eating very little, as we still take in water from food. Dehydration/UTI is pretty common in elderly folk, as they forget to drink. 

 

I'm not sure whether you live with Grandma, but keep an eye on her fluid intake, make sure she's drinking enough and take a written note of  when she drinks, if you can.... I would ask for a visit from her Doctor to check out other possible causes for her confusion. Check out the seizure medication and any side effects..

 

Just relay to the Doc what you've told us.

 

We can't offer medical advice, as none of us are medically trained.... but I would certainly get a medical professional in. x

 

 

 

 

 

 

  • Like 3
Link to comment
Share on other sites

Thank you guys so much I don't know how to reply to you guys personally but she is on keppra. I sent her to the Dr they say everything is fine and all her symptoms are related to the brain hemorrhage and that her brain hemorrhage has turned to a hematoma and they believe it will heal on its own. They didn't say anything about her bruises or pain being unusual.

 

The ambulance brought her back home and her skin is so sensitive that the EMTs carrying her upstairs had her screaming in pain. I wonder if physical therapy is the only thing that will help.

 

Yesterday she had a home physical therapist and he couldn't even do range of motion exercises because her skin hurts to touch and her legs hurt with any movement. He's the one who recommended I call 911 but the hospital said she's ok and sent her home so idk I wonder if keppra is making her hallucinate or if it's just a symptom of the brain hemorrhage

  • Sad 1
Link to comment
Share on other sites

On 31/01/2022 at 12:02, Karen said:

she has been dehydrated and I see a ton of confused and even psychotic side effects to the keppra medication she was prescribed.                                                             

Quote

 

 

 

  • Sad 1
Link to comment
Share on other sites

On 31/01/2022 at 09:21, Tina said:

Thank you so much for the warm welcome.

I am in the USA and she has been referred to a home health aide nurse and a home physical therapist.

 

I took her to the ER. They released her and said everything looks normal and that the hallucinations and confusion are related to the brain hemorrhage and that the hemorrhage is now a hematoma.

 

She is on keppra, when they brought her back I thought she was back to normal but she confused and hallucinating again :(                                                                                                                                                                                                                                                                                                                                                       

 

Quote

 

A very warm welcome to BTG.

So very sorry to read about your Grandma. Such a worrying time for you too.

 

We are based in the UK. Has there been any aftercare or rehabilitation set up for her on returning home ? 

 

If i was you i would take her back to hospital. The fact she has deteriorated so much that she cant walk, lift her legs or turn over. No real appetite can be normal at first after a bleed. The bruises if not bed sores need investigating. Is Grandma on any blood thinners? This can cause people to bruise very easily, just a thought, but then the Dr would have known that.

 

So many unanswered questions and worries, i really would take Grandma back to hospital to get those answers and also make sure support and help is put in place.  Write down all your questions. I hope her memory and confusion has improved, bless her xx

 

 

Take good care of yourself too and when you get time please let us know how you are both doing.

Wishing you both well.

Tina xx

 

 

 

Link to comment
Share on other sites

Hi Cookiebutter :) 

 

Good to know she has a nurse visiting her.  It is very early days in her recovery, so hopefully things will settle down for your Grandma.

 

Keep informing the Drs and nurses so they can make a decision what to do to help your Grandma and maybe if it continues they will try different meds. Horrible that her skin hurts so much and she is so confused and hallucinating, bless her,  wishing her well xx

 

Take care 

Tina xx

 

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...